Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 144, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 6, 2021, 4:39 AM CST for 5 counties in Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 6, 2021, 4:39 AM CST (10:39 UTC)
- Expired
- Dec 6, 2021, 5:20 AM CST
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 44 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 5:10 AM CST | TSTM WND DMG | Springfield, TN | TWO STRUCTURE FIRES FROM LIGHTNING STRIKES IN MARTIN CHAPEL AREA. TIME ESTIMATED VIA RADAR. |
| Dec 6, 5:18 AM CST | TSTM WND DMG | Ashland City, TN | REPORT OF TREES DOWN BLOCKING ROAD ON SADDLE TREE ROAD AND ED HARRIS ROAD. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
984 WUUS54 KOHX 061039 SVROHX TNC021-043-083-125-147-061130- /O.NEW.KOHX.SV.W.0144.211206T1039Z-211206T1130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 439 AM CST Mon Dec 6 2021 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northern Dickson County in Middle Tennessee... Montgomery County in Middle Tennessee... Cheatham County in Middle Tennessee... Eastern Houston County in Middle Tennessee... Western Robertson County in Middle Tennessee... * Until 530 AM CST. * At 439 AM CST, severe thunderstorms were located along a line extending from Clarksville to Erin, moving east at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Springfield, Ashland City, Clarksville, Coopertown, Kingston Springs, Pegram, Guthrie, Pleasant View, Charlotte, Adams, Vanleer, Cedar Hill, Slayden, Cheatham Dam, Palmyra and Cunningham. This includes Interstate 24 between mile markers 1 and 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3611 8708 3623 8771 3664 8735 3665 8674 TIME...MOT...LOC 1039Z 275DEG 48KT 3667 8731 3624 8764 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Shamburger
2 follow-up statements
967
WWUS54 KOHX 061101
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
501 AM CST Mon Dec 6 2021
TNC083-125-061110-
/O.CAN.KOHX.SV.W.0144.000000T0000Z-211206T1130Z/
Montgomery TN-Houston TN-
501 AM CST Mon Dec 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND EASTERN HOUSTON
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3611 8708 3620 8753 3632 8727 3645 8710
3665 8702 3665 8674
TIME...MOT...LOC 1100Z 278DEG 47KT 3662 8690 3635 8715 3623 8741
$$
TNC021-043-147-061130-
/O.CON.KOHX.SV.W.0144.000000T0000Z-211206T1130Z/
Dickson TN-Cheatham TN-Robertson TN-
501 AM CST Mon Dec 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR NORTHERN DICKSON...CHEATHAM AND WESTERN ROBERTSON COUNTIES...
At 500 AM CST, severe thunderstorms were located along a line
extending from Adairville to Ashland City to Dickson, moving east at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springfield, Ashland City, Coopertown, Kingston Springs, Pegram,
Pleasant View, Charlotte, Adams, Vanleer, Cedar Hill and Cheatham
Dam.
This includes Interstate 24 between mile markers 20 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3611 8708 3620 8753 3632 8727 3645 8710
3665 8702 3665 8674
TIME...MOT...LOC 1100Z 278DEG 47KT 3662 8690 3635 8715 3623 8741
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger728
WWUS54 KOHX 061120
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
520 AM CST Mon Dec 6 2021
TNC021-043-147-061129-
/O.CAN.KOHX.SV.W.0144.000000T0000Z-211206T1130Z/
Dickson TN-Cheatham TN-Robertson TN-
520 AM CST Mon Dec 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DICKSON...CHEATHAM
AND WESTERN ROBERTSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3611 8708 3620 8753 3632 8727 3645 8710
3665 8702 3665 8674
TIME...MOT...LOC 1118Z 275DEG 48KT 3660 8660 3633 8685 3621 8711
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 3:10 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 6, 3:10 AM CST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 310 AM CST Mon Dec 6 2021 .DISCUSSION... Decent SVR Wx potential continues to set up over the area as a strong cold front approaches. This front is currently near our northwest and will move rapidly across the mid-state this morning, moving east of the Plateau by noon. The associated line to the northwest is expected to accelerate a bit as it moves southeast, but there will be plenty of development out ahead as well. LLJet ahead continues to strengthen, ramping shear/helicity to high-end. Instability is not exceptionally high but given other parameters/ features is plenty sufficient for a SVR storm or two to develop. There may even be potential for a few spinups along the leading edge of the incoming QLCS as its orientation shifts more N/S over the next few hours, but mainly west of I65. Parameters do show a moderate drop-off as we head toward the Plateau so while we are likely to see this line strengthen some across our northwest, we should also see a weakening trend as it moves east of I-65. Heavy rain/minor flooding also an issue across our northwest half but this line should be moving quite good thus do not really anticipate many impacts there. Showers and storms should end area- wide by early afternoon. Behind this system, we will see a very noticable cool down as a SFC high crosses the OH/TN valleys, actually starting this afternoon. Tuesday night, another upper wave approaches, which passes early Wednesday. Models continue to keep pcpn largely south/east of us near a weak front but did carry a small pop east Tuesday night/Wednesday. If pcpn develops, we could even see an early morning mix. Overall mid-week will be dry, but a another dynamic system setting up for late week and into the weekend, eventually culminating with a passing cold front and sharp upper trough on Saturday. We are likely to see bigger impacts starting Thursday night but Saturday at this point looks like a washout. But things will dry out Sunday. && .AVIATION... 06Z TAF DISCUSSION. Cold front will be on approach late tonight and will move into our northwestern counties around 09Z. Look for showers to begin with the fropa, and a small window of heavier tstms will occur just ahead of the front. Shear is on the strong side and look for wind gusts to persist for both convective and non convective scenarios. The front and convection will clear the Plateau around 15Z. Clearing will commence in our northwest around 18Z and transition quickly eastward. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 28 44 33 51 / 100 0 0 10 10 Clarksville 48 25 42 30 49 / 80 0 0 10 10 Crossville 58 25 45 33 48 / 100 0 0 20 20 Columbia 55 28 46 33 52 / 100 0 0 10 10 Lawrenceburg 58 28 46 33 52 / 100 0 0 20 10 Waverly 51 26 44 32 50 / 90 0 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........21
Hazardous weather outlook, Dec 6, 3:24 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 324 AM CST Mon Dec 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 324 AM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible through late morning, mainly around and west of I-65. Damaging wind is the main threat, but a brief spinup tornado is also possible. Minor flooding may also occur, mainly west of I-65. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Dec 6, 12:53 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 AM CST Mon Dec 6 2021
TNZ005-006-060745-
Stewart TN-Montgomery TN-
1253 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of northwestern
Montgomery and Stewart Counties through 145 AM CST...
At 1252 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Big Rock, Land Between The Lakes, Indian Mound and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
Middle Tennessee.
&&
LAT...LON 3647 8805 3649 8806 3653 8803 3661 8805
3667 8790 3666 8785 3663 8785 3664 8749
3654 8748 3640 8802 3645 8806
TIME...MOT...LOC 0652Z 238DEG 34KT 3652 8802
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:25 PM CST | Special Weather Statement | OHX | Hickman | 35 min |
| Dec 6, 12:53 AM CST | Special Weather Statement | OHX | Stewart | 52 min |
| Dec 6, 3:54 AM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 51 min |
| Dec 6, 4:14 AM CST | Tornado Warning | OHX | Stewart | 16 min |
| Dec 6, 4:51 AM CST | Tornado Warning | OHX | Montgomery, Robertson | 12 min |
| Dec 6, 5:09 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 36 min |
| Dec 6, 5:16 AM CST | Special Weather Statement | OHX | Dickson, Hickman, Perry | 59 min |
| Dec 6, 5:46 AM CST | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| Dec 6, 6:02 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 43 min |
| Dec 6, 6:03 AM CST | Tornado Warning | OHX | Macon, Smith, Trousdale | 27 min |
| Dec 6, 6:32 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 58 min |
| Dec 6, 6:38 AM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 37 min |
| Dec 6, 6:40 AM CST | Tornado Warning | OHX | Giles, Lawrence | 35 min |
| Dec 6, 6:56 AM CST | Tornado Warning | OHX | Clay, Overton, Pickett | 19 min |
| Dec 6, 7:11 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 49 min |
| Dec 6, 7:15 AM CST | Tornado Warning | OHX | Fentress, Pickett | 30 min |
| Dec 6, 7:21 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Giles, Marshall | 39 min |
| Dec 6, 7:40 AM CST | Tornado Warning | OHX | Bedford, Coffee | 21 min |
| Dec 6, 7:59 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.